Alert archive / Iowa / Freeze Warnings in 2016
Freeze Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this freeze warning at Apr 11, 2016, 9:42 AM CDT for Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa. It took effect at Apr 12, 2016, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 9:42 AM CDT (14:42 UTC)
- In effect from
- Apr 12, 2016, 12:00 AM CDT
- Expired
- Apr 12, 2016, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS73 KDVN 111442 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 942 AM CDT MON APR 11 2016 ...FREEZING TEMPERATURES TONIGHT... .CANADIAN HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT WITH CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE MID TO UPPER 20S. A FEW SHELTERED OR VALLEY LOCATIONS MAY DIP INTO THE LOWER 20S. THESE TEMPERATURES WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112245- /O.NEW.KDVN.FZ.W.0002.160412T0500Z-160412T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 942 AM CDT MON APR 11 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY. * TEMPERATURES...IN THE MID TO UPPER 20S WITH A FEW LOCATIONS DROPPING INTO THE LOWER 20S. * TIMING...MIDNIGHT TO 9 AM TUESDAY. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ HAASE
4 follow-up statements
831 WWUS73 KDVN 111940 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 240 PM CDT MON APR 11 2016 ...FREEZING TEMPERATURES TONIGHT... .CANADIAN HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT WITH CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE MID TO UPPER 20S. A FEW SHELTERED OR VALLEY LOCATIONS MAY DIP INTO THE LOWER 20S. THESE TEMPERATURES WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120345- /O.CON.KDVN.FZ.W.0002.160412T0500Z-160412T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 240 PM CDT MON APR 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * TEMPERATURES...IN THE MID TO UPPER 20S WITH A FEW LOCATIONS DROPPING INTO THE LOWER 20S. * TIMING...MIDNIGHT TO 9 AM TUESDAY. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ HAASE
712 WWUS73 KDVN 120149 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 849 PM CDT MON APR 11 2016 ...FREEZING TEMPERATURES TONIGHT... .CANADIAN HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT WITH CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE MID TO UPPER 20S. A FEW SHELTERED OR VALLEY LOCATIONS MAY DIP INTO THE LOWER 20S. THESE TEMPERATURES WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121000- /O.CON.KDVN.FZ.W.0002.160412T0500Z-160412T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 849 PM CDT MON APR 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * TEMPERATURES...IN THE MID TO UPPER 20S WITH A FEW LOCATIONS DROPPING INTO THE LOWER 20S. * TIMING...MIDNIGHT TO 9 AM TUESDAY. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$
030 WWUS73 KDVN 120828 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 328 AM CDT TUE APR 12 2016 ...FREEZING TEMPERATURES TONIGHT... .COLD CANADIAN HIGH PRESSURE SETTLING INTO THE AREA EARLY THIS MORNING WAS PROVIDING CLEAR SKIES AND LIGHT WINDS. THIS WILL LEAD TO WIDESPREAD TEMPERATURES BELOW FREEZING WITH LOWS TOWARD MORNING FROM THE MID 20S TO AROUND 30. THESE TEMPERATURES WILL DAMAGE ANY NEW GROWTH OF SENSITIVE VEGETATION IF NOT PROTECTED. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121400- /O.CON.KDVN.FZ.W.0002.000000T0000Z-160412T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 328 AM CDT TUE APR 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...MID 20S TO AROUND 30 THROUGH 7 AM...THEN RISING. COLDEST TEMPERATURES EXPECTED ALONG THE HIGHWAY 20 CORRIDOR AND VALLEY LOCATIONS. * TIMING...THROUGH 9 AM THIS MORNING. * IMPACTS...NEW GROWTH OF VEGETATION WILL BE DAMAGED IF SENSITIVE PLANTS ARE NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ DLS
437 WWUS73 KDVN 121348 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 848 AM CDT TUE APR 12 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121500- /O.EXP.KDVN.FZ.W.0002.000000T0000Z-160412T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...FORT MADISON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 848 AM CDT TUE APR 12 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING AT MANY LOCATIONS AND THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ HAASE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 6:19 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 6:19 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 619 AM CDT MON APR 11 2016 ...AVIATION UPDATE... .SYNOPSIS... ISSUED AT 328 AM CDT MON APR 11 2016 AT 2 AM THE COLD FRONT THAT PUSHED THROUGH LATE SUNDAY REACHED FROM CENTRAL LAKE MI SE TO A WEAK LOW OVER SOUTHERN IL...THEN W-SW INTO CENTRAL OK. HIGH CLOUDS FROM CONVECTION ALONG THIS BOUNDARY TO OUR SOUTH WAS SPEWING NORTH AND NORTHEAST...RESULTING IN HIGH OVERCAST OVER MUCH OF THE FORECAST AREA. A SECONDARY COLD PUSH...AND WHAT IS BECOMING THE PRIMARY COLD FRONT...STRETCHED FROM S CENTRAL WI S-SW ACROSS NORTHERN IA. THIS BOUNDARY MARKED A SURGE OF NW WINDS AND MUCH DRIER COOLER AIR WITH DEWPOINTS IN THE TEENS AND 20S...WHICH WILL OVERSPREAD THE AREA THIS MORNING. AN ADVANCING ARCTIC HIGH OVER SASKATCHEWAN WILL SPREAD ANOTHER COLD AND DRY CANADIAN AIRMASS OVER THE REGION...BRINGING BRISK NW WINDS TODAY AND THEN WIDESPREAD SUBFREEZING TEMPERATURES TONIGHT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 328 AM CDT MON APR 11 2016 MAIN CHALLENGE IS THE MUCH BELOW NORMAL TEMPERATURES AS ANOTHER COLD AND VERY DRY AIRMASS ADVECTS INTO THE REGION. WIDESPREAD SUBFREEZING TEMPERATURES TONIGHT WILL LIKELY REQUIRE FREEZE WARNINGS OVER AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA. THE DEEP CYCLONIC NW FLOW AROUND A SURFACE AND UPPER LEVEL LOW MOVING ACROSS SOUTHERN ONTARIO AND COLD AIR ADVECTION WILL PROVIDE GUSTY NW WINDS OF 15 TO 25 MPH. SKIES SHOULD BECOME MOSTLY CLEAR BY MID MORNING AS MID LEVEL SUBSIDENCE BUILDS INTO THE REGION. EVEN WITH DEEP MIXING TO 850 MB OR EVEN NEAR 800 MB...HIGHS WILL ONLY REACH THE MID 40S NORTH...WHERE 850 MB TEMPERATURES ARE PROGGED TO COOL TO -6 C BY EVENING. WITH DEEP MIXING...LOWER TO MID 50S WILL BE POSSIBLE CENTRAL AND S AND HAVE GONE CLOSE THIS BLENDED WITH LOWER MOS NUMBERS. TONIGHT...THE HIGH PRESSURE CENTER IS SHOWN ADVANCING SE CENTRAL OR N CENTRAL IA...FAVORING DECOUPLING AND NEARLY IDEAL RADIATIONAL COOLING OVER ESPECIALLY EASTERN IA. THE DRY AIRMASS WILL LIKELY MODIFY SOME AS IT ADVANCES INTO THE AREA...WITH GREENING GROUND COVER AND SOMEWHAT MOIST CONDITIONS LIMITING DEWPOINTS TO THE 20S. LOCAL MIN TEMPERATURE TECHNIQUES BASED ON PROGGED 850 MB TEMPERATURES SUGGEST GUIDANCE MINS IN THE MID 20S NORTH TO NEAR 30 SOUTH MAY BE A FEW DEGREES TOO MILD...ESPECIALLY IN THE NORTH. FOR NOW...HAVE STAYED NEAR TO A DEGREE OR TWO COLDER THAN MOST GUIDANCE. THIS WILL LEAD TO WIDESPREAD FREEZING TEMPERATURES AND HEADLINES WILL LIKELY BE NEEDED ROUGHLY ALONG AND SOUTH OF I-80 WHERE EARLY SEASON TENDER SPRING VEGETATION HAS ADVANCED FASTER DUE TO WARM SPELLS IN MARCH INTO THE FIRST FEW DAYS OF APRIL. WILL CONTINUE TO MENTION THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 328 AM CDT MON APR 11 2016 QUIET PERIOD FOR THIS NEXT WEEK AS THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE FOR MUCH OF THE WEEK. WILL HAVE A BIT OF WARM AIR ADVECTION FOR TUESDAY TO WARM TEMPERATURES UP AFTER A BRISK DAY TODAY. THE DAY BEGINS WITH HIGH PRESSURE OVERHEAD WITH A COLD CANADIAN AIRMASS IN PLACE SO IT WILL BE A COLD START TO THE DAY. THE HIGH MOVES EAST THROUGH THE DAY SO THERE SHOULD BE AT LEAST A SLIGHT SOUTHERLY COMPONENT TO THE LIGHT WINDS BY THE END OF THE DAY. FORECAST SOUNDINGS WOULD SUGGEST MIXING TO AROUND 850MB...AND GIVEN LOTS OF SUNSHINE BUMPED TEMPERATURES UP A FEW DEGREES FROM THE STRAIGHT MIXED HIGHS...WITH FORECAST NUMBERS FROM NEAR 50 TO 55. A QUICK MOVING SHORTWAVE TROUGH MOVES WILL MOVE THROUGH THE NORTHWEST FLOW JUST NORTH OF THE LOCAL AREA. ALTHOUGH THERE MAY BE SOME LIFT ASSOCIATED THIS FEATURE ACROSS THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY...THE LAYER IS VERY DRY. THERE MAY BE SOME MID TO HIGH CLOUDS PUSHING INTO THE NORTHERN PARTS OF THE CWA...BUT WITH LOTS OF DRY AIR IN THE LOW LEVELS AM QUITE CONFIDENT ON CONTINUING A DRY FORECAST AS ANY PRECIPITATION DEVELOPMENT WOULD LIKELY BE VIRGA. FOR WEDNESDAY AND BEYOND...AN UPPER LEVEL LOW WHICH IS CURRENTLY JUST SOUTH OF THE ALEUTIAN ISLANDS WILL MAKE ITS WAY INTO THE PACIFIC NORTHWEST ON THURSDAY...THEN WILL DIG INTO THE FOUR CORNERS REGION ON FRIDAY. THIS WILL SET UP A SHORT-LIVED OMEGA BLOCKING PATTERN WITH ANOTHER LOW OFF THE ATLANTIC COAST AND A FAIRLY SUBSTANTIAL RIDGE CENTERED OVER THE OHIO RIVER VALLEY/GREAT LAKES. AS THIS EVOLVES...SOUTHERLY FLOW SETS UP WITH LOW PRESSURE OVER THE HIGH PLAINS AND A SURFACE HIGH CENTERED OVER THE EASTERN GREAT LAKES. THIS WILL BRING WARM AIR NORTHWARD SO EXPECT TEMPERATURES TO TREND WARMER EACH DAY THROUGH SATURDAY. A MID LEVEL SYSTEM WILL MOVE ACROSS THE SOUTHERN CONUS WEDNESDAY THROUGH FRIDAY WHICH WILL KEEP THE ABUNDANCE OF MOISTURE DOWN IN THOSE AREAS...BUT BY FRIDAY IT MOVES FAR ENOUGH EAST WHERE THE GULF WILL OPEN UP SO MAY START TO BRING SOME HIGHER DEWPOINTS IN BY THE WEEKEND. WITH THE PATTERN BEING BLOCKED...THE LOCAL AREA WILL STAY IN THE DRY AIR ALOFT LONGER SO RAIN CHANCES HAVE BEEN PUSHED BACK AND KEPT OVER THE PLAINS AND INTO THE WESTERN PARTS OF IOWA/MISSOURI THROUGH SUNDAY. CURRENT MODEL RUNS ARE TRYING TO BREAK DOWN THE BLOCKING PATTERN SUNDAY AND MONDAY SO DO BRING PRECIPITATION CHANCES INTO THE FORECAST AREA STARTING SUNDAY NIGHT. THINKING THE SLOWER TREND WILL CONTINUE AND THESE RAIN CHANCES MAY NEED TO GET BACKED OFF INTO MONDAY IN THE NEXT FORECAST CYCLE. MODELS ARE IN GOOD AGREEMENT WITH THIS PATTERN CHANGE AND WHILE THERE WILL BE SOME MINOR DETAIL CHALLENGES BETWEEN MODELS THE CONFIDENCE IN THE TREND FOR THE FORECAST IS HIGH. ALSO...AFTER A GOOD STRETCH OF BELOW NORMAL TEMPERATURES...BY WEDNESDAY LOOKING FOR NEAR NORMAL TEMPERATURES...WITH ABOVE NORMAL READINGS EXPECTED FOR THE WEEKEND WITH HIGHS IN THE 70S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 618 AM CDT MON APR 11 2016 GUSTY NW WINDS FROM 14 TO 22 KTS WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON AS A COOL DRY CANADIAN AIRMASS FLOWS INTO THE REGION BEHIND A SYSTEM MOVING THROUGH THE UPPER GREAT LAKES. CLOUD COVER WILL BE LIMITED TO HIGH LEVELS THIS MORNING...FOLLOWED BY A CLEARING TREND THIS AFTERNOON AND CLEAR SKIES TONIGHT. WINDS WILL BECOME LIGHT N-NW TONIGHT AS HIGH PRESSURE MOVES INTO THE UPPER MISSISSIPPI VALLEY REGION. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...BROOKS AVIATION...SHEETS
Hazardous weather outlook, Apr 11, 3:32 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 AM CDT MON APR 11 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL DROP WELL BELOW FREEZING TONIGHT...RESULTING IN A THREAT TO SENSITIVE EARLY SEASON VEGETATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BROOKS/SHEETS
Nearby
Freeze Warnings in Iowa, 2016Freeze Warnings in Illinois, 2016Freeze Warnings in Missouri, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.